MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS

NUVASIVE INC. NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Model Number 6910220
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as no product malfunction was alleged.No radiographs or images provided.Even though no root cause can be identified review of the reported event identified that the surgeon slipped during surgical procedure.A vascular repair was completed and the patient has reportedly recovered.Labeling review: "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: early or late infection which may result in the need for additional surgeries; damage to blood vessels.".
 
Event or Problem Description
The patient underwent extreme lateral interbody fusion procedure at l1/3 on (b)(6) 2020.Reportedly, patients segmental artery was damaged while the physician was dissecting intervertebral disc with a cobb at l2/3 levels.Pressure hemostasis was conducted to stop bleeding and the patient was transferred to another hospital for vascular surgery treatment.A spinal procedure has been postponed and will be performed at a later date.

Brand Name
NUVASIVE GENERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key10396692
Report Number2031966-2020-00160
Device Sequence Number2705561
Product Code LXH
UDI-Device Identifier00887517390196
UDI-Public887517390196
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6910220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2020
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;